If you have taken or are currently taking an anti-depressant and have experienced excessive hair shedding or hair loss, there are alternative solutions. Sudden hair loss can be distressing. It can make you overly anxious, worsen effects of depression, non-compliance, and relapse.
The first recommendation may be to incorporate a multi-vitamin while on medication, as reported in one case study. In the case study, a female patient aged 50 undergoing citalopram treatment took a multi-vitamin formulated for adults ages 50 and over, which stopped her hair loss.
The second alternative may be consulting with your doctor about lowering the dosage of your anti-depressant or switching to another medication, if possible. In one case study, the physician observers noted that hair loss increased when the anti-depressant dosage increased. However, you must report your personal side effects to your physician and determine if lowering the dosage or making a switch is right for you.
The third alternative is to consider using a hair health supplement concurrently with your anti-depressant. Hair health supplements are a great way to replenish the needed vitamins and minerals your hair needs. However, look for a supplement specifically for hair – one that also contains ingredients that help support healthy hair in a comprehensive way from the root. One such ingredient to look for is Ashwagandha.